Funnel Cloud, Collier
- When
- November 6, 11:00 AM EST
- Where
- Collier County, Immokalee
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 26.099, -81.381 (the zone’s center; the record gives no point)
Emergency Manager reported a funnel cloud near Immokalee.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Nov 6, 9:30 AM EST, 1 hour 30 minutes earlier.
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 930 AM EST THU NOV 6 2003 BURST OF HEAVY RAIN THAT HAS BEEN OCCURING SINCE LATE LAST NIGHT...IN METROPOLITAN PALM BEACH AND BROWARD...IS BEGINNING TO SUBSIDE AND SHIFT EAST OFFSHORE SOUTHEAST COAST. URBAN FLOOD ADVISORY WILL PROBABLY BE ALLOWED TO EXPIRE AT 1015AM. SHOWERS AND THUNDERSTORMS ARE INCREASING IN METRO MIAMI-DADE AND MAY HAVE TO ISSUE ADVISORY FOR THAT AREA LATER THIS MORNING. MAIN RAIN PRODUCING CULPRIT ACCORDING TO RADAR/SATELLITE AND SURFACE ANALYSIS IS A CYCLONIC CENTER JUST SOUTH OF LAKE OKEECHOBEE...PROBABLY ASSOCIATED WITH THE NORTHERN APEX OF TROPICAL WAVE LOCATED FROM THE WESTERN CARIBBEAN NORTHWARD TO SOUTH FLORIDA. 12Z MESOSCALE MODELS INDICATE RAIN WILL PERSIST THE REMAINDER OF TODAY OVER SOUTHERN PENINSULA BUT WITH MAIN CONVERGENCE TO THE EAST...JUST OFFSHORE SOUTHEAST COAST...WIDESPREAD HEAVY RAIN IS LESS LIKELY. PREVIOUS DISCUSSION...MAIN CONCERN IN THIS PACKAGE IS RAIN EXPECTED FIRST PERIOD. SURFACE ANALYSIS SHOWS INVERTED TROUGH ACROSS THE SE FL COAST PERHAPS THE NORTHERN END OF THE TROPICAL WAVE CURRENTLY MOVING ACROSS THE WESTERN CARIBBEAN SEA. PWAT VALUES FROM SNDGS AND GPS SENSORS ACROSS CWA...AS WELL AS POLAR ORBITERS AND GOES...ARE RUNNING IN THE 2.2 TO 2.3 INCHES RANGE. GUIDANCE INITIALIZE MOISTURE FIELD RATHER WELL...PARTICULARLY THE GFS BUT SFC TROUGH A BIT LESS EVIDENT THAN IN HAND ANALYSIS. THE NEXT PLAYER COMING INTO THE PICTURE IS UPPER LVL TROUGH/LOW ACROSS EASTERN GULF. THE COMBINATION OF THIS FEATURE MOVG TOWARDS THE FL PENINSULA TODAY ALONG WITH THE TROPICAL WAVE TO OUR SOUTH MOVING WEST WILL ALLOW FOR DEEP FLOW TO TAP INTO THE MOISTURE ON THE EASTERN SIDE OF THE WAVE. THIS WILL CAUSE THE AXIS OF DEEPEST MOISTURE INITIALIZED BY THE MODELS ACROSS THE ATLANTIC WATERS AT 00Z TO SHIFT INTO SOUTH FLORIDA TODAY. THE COMBINATION OF THIS WITH THE SURFACE TROUGH SHOULD ALLOW FOR CATEGORICAL POPS (80-90%). WILL MENTION POSSIBILITY OF LOCALLY HEAVY RAIN POSSIBLE FOR TODAY. AFTER THE FIRST PERIOD...FRIDAY WILL BE A TRANSITION DAY WITH SLIGHT CHC POPS FROM THE WEEKEND INTO THE MIDDLE PART OF NEXT WEEK. THIS IS BECAUSE SFC FRONT CURRENTLY ACROSS THE SE WILL MOVE INTO CENTRAL FLORIDA BY FRIDAY AFTERNOON AND DISSIPATE AS STRONG SURFACE HIGH BUILDS INTO THE MID ATLANTIC STATES BEHIND IT BY LATE SATURDAY INTO SUNDAY. THE HIGH IS EXPECTED TO MOVE OFFSHORE BY THE EARLY PART OF NEXT WEEK AS UPR LVL FLOW REMAINS NEARLY ZONAL JUST TO OUR NORTH. .MARINE...GFS BUILDS A NEARLY 8 TO 10 MB GRADIENT ACROSS THE STATE BY SUNDAY WHICH COULD LEAD TO STRONG WINDS. HOWEVER...GIVEN ITS TENDENCY TO OVER ESTIMATE WINDS...WILL KEEP CURRENT FORECAST TREND WITH BREEZY CONDITIONS FROM LATE SATURDAY INTO THE EARLY PART OF THE WEEK. THIS MEANS HIGHLIGHTS ARE NOT EXPECTED IN THE MARINE FORECAST UNTIL LATE SATURDAY. .FIRE WEATHER...NONE. .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 84 75 86 74 / 90 40 30 20 FORT LAUDERDALE 84 77 86 76 / 90 40 30 20 MIAMI 84 76 87 75 / 90 40 30 20 NAPLES 85 72 87 71 / 80 40 40 10 .MIA WATCHES/WARNINGS/ADVISORIES... NONE. PS
FLZ063-066>075-062000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 500 AM EST THU NOV 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY ...MODERATE RISK OF RIP CURRENTS EAST COAST BEACHES... ...LOCALIZED FLOODING POSSIBLE ACROSS SOUTH FLORIDA... EAST WINDS OF 12 TO 18 MPH...COMBINED WITH LOW TIDE EARLY THIS AFTERNOON....HAVE LEAD TO A MODERATE RISK OF RIP CURRENTS DEVELOPING TODAY. THIS WILL OCCUR AT THE BEACHES OF PALM BEACH...BROWARD AND MIAMI-DADE COUNTIES. OVER THE PAST 2 DAYS...RAIN HAS FALLEN IN ALL AREAS OF SOUTH FLORIDA. THE HEAVIEST CONCENTRATION OF RAINFALL WEDNESDAY OCCURRED IN WESTERN COLLIER COUNTY...ALONG FROM NAPLES NORTH TO BONITA SHORES. SOUTH FLORIDA WATER MANAGEMENT DISTRICT RAIN GAUGES RECORDED AROUND 1.25 AND 1.50 INCHES OF RAIN WITH 1 .86 INCHES AT NAPLES. WIDESPREAD RAINFALL WILL AGAIN BE EXPECTED ACROSS SOUTH FLORIDA TODAY. ONE HALF TO ONE INCH OF RAIN MAY OCCUR ACROSS SOUTH FLORIDA TODAY WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. SOIL IS SATURATED IN MOST AREAS AND ANY LOCALLY HEAVY RAINS COULD LEAD TO TEMPORARY FLOODING OF LOW LYING AND THE TYPICALLY FLOOD PRONE AREAS. THUNDERSTORM ACTIVITY WILL AGAIN DEVELOP AND MOVE NORTHWARD OVER THE AREA. THERE COULD BE WIND GUSTS TO 30 MPH OR HIGHER...HEAVY RAINFALL ...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. PARA INFORMACION DEL TIEMPO EN ESPANOL...VAYA A LA PAGINA DEL INTERNET ELTIEMPOENMIAMI.INFO.
The Miami radar (KAMX), 111 km away, was scanning. The volume nearest the first event began at 16:00 UTC.
1 funnel cloud. Local standard time, as filed.
Emergency Manager reported a funnel cloud near Immokalee.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329349.